MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Unspecified Infection (1930); Inflammation (1932)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an enterostomy (an ileus tube was retrogradely inserted into the small intestine) in the icu on (b)(6) 2025 and an absorbable adhesion barrier was applied.On 2 days after the surgery, the patient had a fever of 39.6 degrees and peritoneal irritation sign, so peritonitis was suspected and re-operation was performed.The surgery was an irrigation and drainage of the abdominal cavity which was consisted of only removed the absorbable adhesion barrier, abdominal irrigation, and drain placement.Furthermore, an abscess had formed on the absorbable adhesion barrier at the time of re-operation.As a result of culture, cre (carbapenem-resistant entero bacterales) was detected.The symptoms become convalescent from after the surgery, and there were no abnormalities as of the (b)(6) day after the surgery.The doctor's opinion on the cause of this event was that bacteria remained even after 2 liters of irrigation caused by exposured intestinal juice when the ileus tube was inserted in the surgery on (b)(6), and it might be led to the infection due to placing a foreign object there.The (b)(6) surgery was (b)(6) surgery for the patient himself, and it is possible that he was susceptibility to infection.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? what was the initial approach for the index surgical procedure? were any concurrent devices implanted? please describe the patient manifestations of the reported infection/abscess (location, severity, appearance, systemic or local infection).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? how much and what type of drainage is present in this wound? describe any medical/surgical intervention for the infection/abscess including dates and findings.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: the diagnosis and indication for the index surgical procedure? ¿unk were any concomitant procedures performed?¿no other relevant patient history/concomitant medications?¿he has had multiple surgeries related to his self-harming behavior.What was the initial approach for the index surgical procedure? ¿open were any concurrent devices implanted?¿unk please describe the patient manifestations of the reported infection/abscess (location, severity, appearance, systemic or local infection).¿the abscess was found right on interceed.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure?¿the suegeon guess the patient had a history of multiple surgeries and was therefore vulnerable to infection.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?¿unk how much and what type of drainage is present in this wound?¿detail was unk describe any medical/surgical intervention for the infection/abscess including dates and findings.¿reoperation and the abscess was found right on interceed.What is the physician¿s opinion as to the etiology of or contributing factors to this event?¿the opinion is that intestinal fluid was exposed when the tube was inserted during the surgery on february 17, and bacteria remained even after 2l of washing, leading to the infection when a foreign body (interceed) was placed there.The patient herself may have been susceptible to infection as february 17 was her ninth surgery.What is the patient's current status? =>the patient is getting better.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21655329
Report Number2210968-2025-03006
Device Sequence Number7535969
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight70 KG